Document Type : Research Paper


Department of Mathematics, Ayatollah Borujerdi University, Borujerd, Iran.


For Banach algebras $\mathcal{A}$ and $\mathcal{B}$, we show that if $\mathfrak{A}=\mathcal{A}\times \mathcal{B}$ is unital, then each bi-multiplicative mapping from $\mathfrak{A}$ into a semisimple commutative Banach algebra $\mathcal{D}$ is jointly continuous. This conclusion generalizes  a famous result due to
$\check{\text{S}}$ilov, concerning the automatic continuity of homomorphisms between Banach algebras. We also prove that every $n$-bi-multiplicative functionals on $\mathfrak{A}$ is continuous if and only if it is continuous for the case $n=2$. 


[1] J.F. Berglund, H.D. Junghenn and P. Milnes, Analysis on Semigroups, John-Wiley, New York, 1989.
[2] F.F. Bonsall and J. Duncan, Complete normed algebra, Springer-Verlag, New York, 1973.
[3] J. Bracic and M. S. Moslehian, On automatic continuity of $3$-homomorphisms on Banach algebras, Bull. Malay. Math. Sci. Soc., 30(2) (2007), pp. 195-200.
[4] H.G. Dales, Banach Algebras and Automatic Continuity, Vol. 24 London Mathematical Society Monographs, Clarendon Press, Oxford, 2000.
[5] M. Eshaghi Gordji, A. Jabbari and E. Karapinar, Automatic continuity of surjective $n$-homomorphisms on Banach algebras, Bull. Iranian Math. Soc., 41(5) (2015), pp. 1207-1211.
[6] Sh. Hejazian, M. Mirzavaziri and M.S. Moslehian, $n$-homomorphisms, Bull. Iranian Math. Soc., 31(1) (2005), pp. 13-23.
[7] T.G. Honari and H. Shayanpour, Automatic continuity of $n$-homomorphisms between Banach algebras, Q. Math., 33(2) (2010), pp. 189-196.
[8] K. Jarosz, Perturbation of Banach algebras, Lecture Notes in Mathematics, Springer-verlag, 1985.
[9] B.E. Johnson, Approximately multiplicative functionals, J. London Math. Soc., 34(2) (1986), pp. 489-510.
[10] B.E. Johnson, Approximately multiplicative maps between Banach algebras, J. London Math. Soc., 37(2) (1988), pp. 294-316.
[11] W. Rudin, Functional Analysis, McGraw-Hill, New York, 1973.
[12] A. Zivari-kazempour, A characterization of $3$-Jordan homomorphisms on Banach algebras, Bull. Aust. Math. Soc., 93(2) (2016), pp. 301-306.
[13] A. Zivari-Kazempour, When is a bi-Jordan homomorphisms bi-homomorphisms?, Kragujevac J. Math., 42(4) (2018), pp. 485-493.